The Society publishes two periodicals – The Journal of the Indian Mathematical Society ( JIMS ; the Journal ; ISSN 0019-5839 ) and The Mathematics Student ( MS ; the Student ; ISSN 0025-5742 ) , both of which are quarterly. Contributions are welcome.

Only the research papers of high quality are published in the Journal.

The Mathematics Student seeks to publish material of interest not just to mathematicians with specialized interests but to undergraduate and postgraduate students and teachers of Mathematics in India. With this in view, it will publish material of the following type:

1. Expository articles.

2. Popular articles.

3. Classroom notes (this can include hints on teaching certain topics or filling vital gaps in the usual t6reatment of topics to be found in in text-books or how some exercises can and should be made an integral part of teaching, etc.)

4. Problems and solutions.

5. Information on articles of common interest published in other periodicals.

6. Proceedings of IMS Conferences.

7. News and Views.

Contributions of these type and research papers are welcome for publication in THE MATHEMATICS STUDENT.

Manuscript Submission :

Manuscripts intended for publication in both the periodicals should preferably be submitted online in the LaTeX .pdf file or in the standard word processing format (Word or Word Perfect) including figures and tables.

In case of hard copy submission, THREE (3) copies of the manuscripts along with a Compact Disc (CD) copy are required to be submitted.

For the Journal, manuscripts should be submitted to

Professor N. K. Thakare, Editor, JIMS.
C/o. Department of Mathematics, University of Pune,
Pune – 411 007 (MS), India.
E-mail : .

For the Student, manuscripts should be submitted to

Professor J. R. Patadia, Editor, MS.
Department of Mathematics, Faculty of Science,
The Maharaja Sayajirao University of Baroda,
Vadodara – 390 002 (Gujarat), India.
E-mail :

Manuscript Style :

Manuscripts (including bibliographies, tables, etc.) should be typed double spaced on A4 size white paper with 1 inch (2.5 cm.) margins on all sides with font size 11 pt., preferably in LaTeX. While typing in LaTeX, the following Preamble be used as is required of the Press :


Sections should appear in the following order : Title Page, Abstract, Text, Notes and References. Comments or replies to previously published articles should also follow this format with the exception of abstracts.

Title Page: The Title page should include the manuscript title, authors’ names & permanent affiliations and the name, address & e-mail address of the author to whom page proofs and reprints are required to be sent.

Abstract: The following page should include an abstract of not more than 100 words, a list of two to six key words and AMS subject classification (2000).

Text: The text of the manuscript should begin on a new page. The introduction should have heading number 1. Subsequent section headings (including appendices) should be designated by Hindu-Arabic numerals (2,3,…etc.) and subsection headings should be numbered 2.1, 2.2, etc. Figures, tables and displayed equations should be numbered consecutively throughout the text (1, 2,… etc.). Equation numbers should appear flush left in parentheses and running variables for equation (e.g., i =1,2,…, n) flush right in parentheses.

References: Responsibility for the accuracy of bibliographic citations lies entirely with the Authors. References in the text be indicated by number(s) in square brackets in line with the text. Example: “… as mentioned in [2, 8]. Ramanujan [9] obtained the following result …”. In the list, the references should be numbered in the order in which they appear in the text.
Reference to a journal publication:
1. G. Birkhoff, Neutral elements in general lattices,
Bull. Amer. Math. Soc. 46 (1940), 702 – 705.
Reference to a book:
1. J. Munkres, Elements of Algebraic Topology,
Addison–Wesley, 1984.

Illustration Style: Originals for illustrations should be sharp and of good contrast. Each Figure and Table should be mentioned in the text and numbered consecutively using Hindu-Arabic numerals. For each Figure and Table, its desired location in the text should be clearly specified. Each Figure and Table must have a caption. Example of proper style for captions : “Figure 1” or “Table 1”. Suggested Figure formats are : TIFF, GIF, EPS, PPT and Postscript. Files should be at least 300 dpi.

Copyright: Copy right of the articles published in the Journal or the Student lies with the Indian Mathematical Society.

Reprints: Authors of the papers printed in the Journal and the Student are entitled to 50 reprints free of charge. Additional copies (in integral multiples of 50) will be supplied at cost if orders are placed at the time of proof correction.

In case of any query, the concerned Editor may be contacted.

Page Charges : With effect from Vol. 74 (2007) of JIMS, and Vol.75 (2006) of MS, the page charges for publications in the JIMS / MS will be US $35 / Rs.100 per page ; except for invited articles in the Student.

Subscriptions :

Annual subscription for the Journal :

Rs. 1000/- for Libraries in India ;

$80/- for Libraries outside India or for personal use.

Annual subscription for the Student :

Rs. 800/- for Libraries in India ;

$75/- for Libraries outside India or for personal use.

Payments :

All payments are to be made to Dr. (Miss) S. P. Arya, Treasurer, IMS by a payee's account DD drawn in favour of “The Indian Mathematical Society” payable at New Delhi, India.

Business correspondence relating to the STUDENT should be addressed to

Dr. (Miss) S. P. Arya,
Indian Mathematical Society,
Maitreyi College, Bapu Dham Complex,
Chanakyapuri, New Delhi-110 021, India.
e mail :

The following volumes of The Mathematics Student are recently published :

Vol. 75, Nos. 1-4, (2006)

Vol. 74, Nos. 1-4, (2005)

Vol. 73, Nos. 1-4, (2004)

Vol. 72, Nos. 1-4, (2003)

Vol. 71, Nos. 1-4, (2002)

The following volumes of The Mathematics Student are under print and will soon be published :

Special Centenary Volume (2007)


Vol. 76, Nos. 1-4, (2007)

The CONTENT of these volumes are displayed in the following:

CONTENT of The Special Centenary Volume (2007) of The Mathematics Student. :

Sr. No. Author Title of the article / Paper Pages
1. Nayandeep Deka Baruah,
Brice Berndt and
Heng Huat Chan
Ramanujan's series for 1/pi : a survey 01-24
2. George E. Andrews The theory of compositions IV :
3. V. S. Varadarajan Unitary representations of super Lie groups
and some applications
33 - 62
4. M. S. Raghunathan Discrete subgroups of Lie groups 63-79
5. S. P. Dutta A connection between two sets of conjectures 81-92
6. K. Varadarajan Formal trianglular matrix rings and
modules over them - a survey
7. Indranil Biswas Notes on holomorphic principal bundles
over a compact Kahler manifold
8. Sudhir Ghorpade and
Balnohan V. Limaye
Sylvester's minorant criterion, Lagrange-Beltrami identity
and nonnegative definiteness
9. Satya Deo Cohomology theories best suited for
algebraic dimension theories Applications
10. T. N. Shorey Theorems of Sylvester and Schur 153-165
11. Rahul Roy Covering of space by random sets 167-176
12. Ramaiyengar Sridharan
and Raja Sridharan
A remarkable proof of Gordon on the reduction of
the general quintic to Brioschi normal form
13. A. S. Gupta Deterministic chaos 195-204
14. Murali K. Srinivasan Some problems motivated by the
notion of threshold graphs
205 -218
15. S. Thangavelu Invariant Hilbert spaces of holomorphic functions 219-235
16. J. K. Verma Hilbert coefficients and depth of the
associated graded ring of an ideal
17. R. Sujatha Euler : A life of mathematics. 265-273
18. Raja Sridharan On a certain lemma en-route to the proofs
of the nullstellensatz, the quillen-suslin theorem
and Forster's conjecture
19. S. K. Tomar Elastic wave propagation in materials with voids - a review 281-300
20. N. M. Bujurke,
Ramesh B. Kudenatti
and V. B. Awati
Analysis of boundary layer equations by
the method of Asymptotic function

CONTENT of The Mathematics Student, Vol. 75, Nos. 1 - 4 (2006):

Sr. No. Author Title of the article / Paper Pages
1. N. K. Thakare Prof. H. C. Khare : A Tribute 01-02
2. Satya Deo Rough and Soft : Prof. H. C. Khare 03-05
3. R K Srivastava Prof. H. C. Khare : Selfless Wisdom and
Academic Vision Anthromorphized
07 - 08
4. A. K. Das and
S. S. Khare
On Conjectures of H. Singh 09-16
5. Prem Narain Statistical tools in Bioinformatics 17-27
6. I B S Passi Presidential Address (General) 29-35
7. I B S Passi Homological and Combinatorial Methods in Group Rings 37-63
8. - Abstracts of Papers-72nd Annual Conference
of the IMS held at Rani Durgavati University
Jabalpur during December 27-30, 2006
9. P. K. Banerji Unfolding the Concepts of Boehmians and their Applications 87-121
10. Phoolan Prasad P. L. Bhatnagar and the BGK Model 123-136
11. Subhash S. Bhoosnurmath Birth and Development of Hyperbolic Metric and
its impact on the 21st Century Mathematics
12. R. J. Hans-Gill On a Conjecture of Minkowski 159-166
13. R K Singh Invariant Subspace Problem and
Development of Mathematics around it
14. Surindar Mohan Uppal Can Mathematics Bring Peace ? 173-178
15. Sanjay Jain and
Mukesh Kumar
EOQ for Varying Marketing Policies Under
a Replacement Policy for Damaged Items
16. Sanjay Jain,
Adarsh Mangal
and P. R. Parihar
On the Posynomial Linear Plus Fractional Programming Problem 187-196
17. Ajai Choudhary The Algebraic Structure of the set of Integer Solutions
of a quadratic Diophantine Equation
18. T. Phaneendra Orbits relative to Two Self-maps and Common Fixed Point 203-207
19. Hemant Kumar Nashine
and C. L. Dewangan
An Existence Result on KY Fan Best Approximant 209-214
20. Ajai Choudhary Matrix Analogues of the Terry-Escott Problem,
Multigrade Chains and the Equation of Fermat
21. Jyoti Kaushik and
Neeru Kashyap
Weighted Weyl's Spectrum 225-230
22. G S Saluja Fixed Points for an Admissible Class of
Asymptotically Regular semigroup in Banach Spaces
with Weak Uniformly Normal Structure
23. Ajai Choudhary A Diophantine System 239-241
24. Yaakov S. Kupitz and
Horst Martini
Equilibrium under Atmospheric Pressure 243-252
25. T N Venkataramana Book Review 253-256

CONTENT of The Mathematics Student, Vol. 74, Nos. 1 - 4 (2005):

Sr. No. Author Title of the article / Paper Pages
1. P. C. vaidya Professor J. N. Kapur - A Rare Leader 01-02
2. A. M. Vaidya Integer Sided Triangles With One Agle 60 Degree 03-05
3. Prem Narain Mapping of Quantitative Trait Loci (QTL) 07 - 18
4. D. K. Sinha Some Snapshots of Reminiscing Professor J. N. Kapur : A Tribute 19-23
5. Sunder Lal Professor J. N. Kapur : A Multidimensional Mathematician 25-27
6. P. N. Tiwari and
A. R. verma
Professor J. N. Kapur : Promoter of Ethics and Norms of Science 29-35
7. B. K. Sachdeva Professor J. N. Kapur
(Some Personal Reminiscences)
8. L. S. Kothari Professor J. N. Kapur : A Great Teacher and Promoter of Mathematics 39
9. Prem Narain Tribute to Professor J. N. Kapur 41-42
10. Sarva Jit Singh Presidential Address (General) 43-47
11. Sarva Jit Singh Recent Developments in Poroelasticity 49-67
12. - Abstracts of Papers-71st Annual Conference
of the IMS held at I. I. T. Roorkee,
Roorkee during December 26-29, 2005
13. S. Parvathi "Schur Weyl Duality" for a Larger
Class of Algebras
14. Aloke Dey Orthogonal Arrays 145-152
15. Aalok Misra (String Theory Inspired) Excursions into
(Complex)Differential Geometry of some
non-Kahler six-folds and their
exceptional uplifts
16. T K Das On Posets of Certain Classes of Maps 171-181
17. V. Balaji C. S. Seshadri : A Distinguished Mathematician 183-187
18. Ramadas
M. S. Narasimhan : A Distinguished Mathematician 189-191
19. R. Sujatha Parimala Raman : A Distinguished Mathematician 193-197
20. Tikam Singh and
Bhavana soni
Approximation by Generalized
de la Vallee Poussin Operators
21. R. K. Yadav and
S. D. Purohit
On q-Laplace Transforms of Certain
Multiple Basic Hypergeometric Functions
22. S. Arumugam Difference Labelling and Common
Weight Decompositions of Graphs
23. S. Bhargava,
D. D. Somashekara and
Syeda Noor Fathima
A new Transformation for Basic
Bilateral Hyper Geometric Series
24. Ajai Choudhary Some Diophantine Equations
Involving Sixth Powers
25. Sunder Lal and
Vandani Verma
Identity based Strong Designated
Verifier Proxy Signature Scheme
26. Eknath Ghate,
Dipendra Prasad and
Riddhi Shah
Book Reviews 245-249
27. G. S. Srivastava 71st IMS Conference : A Brief Report 251-254
28. - Report on IMS Sponsored Lectures 255-256

CONTENT of The Mathematics Student, Vol. 73, Nos. 1 - 4 (2004):

Sr. No. Author Title of the Paper Pages
1. T. Thrivikraman Traditional Mathematics in India after Bhaskara -
New Approach Needed
2. T. Thrivikraman Topological Systems - A Potentially Productive Approach 03-12
3. - Abstracts of Papers - 70th Annual Conference of IMS
held at J.N.V. University at Jodhpur.
13 - 42
4. S. K. Nimbhorkar Bear*-Rings, Lattice Theory , Graph Theory and Their Interrelationship 43-59
5. Anand P. Singh Advances in the Dynamics of Entire and
Meromorphic Functions
6. V. K. Balchandran Agebraic Topology : Some Historic Perspectives 73-86
7. Chandrasekhar Adiga Sums of Squares and Sums of Triangular Numbers
and their relationship
8. M. A. Sofi Banach Spaces arising as Solutions of Equations
involving Nuclear Operators
9. S. L. Kalla Mathematical Models for Temperature Fields in Oil Strata 109-117
10. G. S. Srivastava Spaces of Entire Functions 119-128
11. M. P. Wasadikar Generalizations of Normal Lattices 129-133
12. dr. S. S. Bhusnurmath Differential Geometric Techniques in Complex Analysis 135-144
13. A. Rao Cocyclic Binary and Non-Binary Codes 145-156
14. M. S. Choudhary Generalized Functions : Different Approaches 157-165
15. P. K. Banerjee
and S. K. Al-Omari
Distributional Struve and Hankel Transformations of Compact Support 167-173
16. B. Basavangoud and
V. R. Kulli
Hamiltonian and Eulerian properties of Plick Graphs 175-181
17. R. K. Yadav and
Balraj Singh
On a set of Basic Polynomials Zn,alpha(x;k,q)
suggested by Basic Laguerre polynomials Ln,alpha(x;q)
18. B.P.Verma Solution of a Problem posed by Fisher and some generalization. 191-192
19. Deshna Loonker and
Distributional Laplace - Hankel Transform by Fractional Integral Operators 193-197
20. S. Bhargava and
N. Anitha
A Continued Fraction for certain q-Series of Ramanujan 199-404
21. R. D. Giri and
P. B. Bahatkar
On Triangular, Mersener's and Fermat's numbers 205-207
22. S. B. Gaikwad and
M. S. Choudhary
and K. Shivashankara
Abelian Theorem for the Distributional Modified Stieltjes Transform 209-218
23. M. G. Nadkarni Did Cantor sow the seed of Measure and Integral? 219-230
24. Asha Rani Singal Cryptology : A journey from waxed Tablets to Euler's Theorem - I. 231-246
25. B. Choudhary Matrix Transformations and isomorphic structure of Locally Convex FK-Spaces 247-252
26. Saurabh Singal Book Reviews 253-258
27. - News and Announcement 259-260

CONTENT of The Mathematics Student, Vol. 72, Nos. 1 - 4 (2003):

Sr. No. Author Title of the Paper Pages
1. T. Parthasarathy Injectivity of Mappings in Rn 01-04
2. T. Parthasarathy Five Decades of Stochastic Games 05-10
3. - Abstracts of Papers - 69th Annual Conference of IMS
held at University of Lucknow, Lucknow.
11 - 29
4. M. A. Pathan Some Formulas of Ramanujan on Hypergeometric series 31-44
5. B. K. Lahiri Uniformly Normal Structure 45-52
6. S. Sri Bala Jordan Algebras 53-67
7. Rajiv K. Srivastava Bicomplex Numbers : Analysis and Applications 69-87
8. Anand P. Singh Some directions in Complex Dynamics 89-100
9. C. M. Joshi Rogers-Ramanujan Identities : A Historical Overview
and significance of Baily's Transform
10. D. V. Pai Strong Unicity of Order Two in simultaneous approximations 113-121
11. S. P. Arya and
Neeru Jain
Some Weaker form of Fuzzy Weak Continuity 123-131
12. T. N. Sinha On the Diophantine Equation x4 + kx2y2 +y4 = z2 133-137
13. Peter Lindqvist
and Jaak Peetre
p-Arc length of q-Circle 139-145
14. Takeshi Okano A note on Irrationality of Some Numbers 147-148
15. Yaakov S. Kupitz
and Horst Martini
On the Monotonicity of (sinx)/x from the Ancient
to a Modern Point of View
16. Rinu Srivastava and
B.M.L. Srivastava
Identities of I function of One Variable 163-164
17. M. Imdad and
Remarks on Fixed and Coincident points of
Certain Composite Involutions in Banach Spaces
18. M.S.Younis On the Mapping Properties of an Index of the Fourier Transforms
of Lipschitz Functions on Certain Motion Groups
19. P.K.Banerjee and
Abha Purohit
Integral Transform on Lp-spaces 181-185
20. D. J. Prabhakaran On certain Integral Transforms of Meromorphic Starlike Functions 187-196
21. Devbhadra V. Shah On Triangular, Mersener's and Fermat's numbers 197-199
22. M.S.Mahadev Naika
and K. Shivashankara
Some values for the Ratios of Theta-Functions 201-204
23. D. V. Shah Corrections in the Formula for P5(n) 205-211
24. D. P. Shukla On an orthonormal Set of Polynomials 213-219
25. S.P.Singh and
Lilawati Pal
Certain Transformation Formulae for q-Hypergeometric Series 221-225
26. Rakesh Goel A Method to Calculate the Value of pi 227-232
27. Asha Rani Singal,
Saurabh Singal and
Arun M. Vaidya
Book Reviews 233-249
28. - News and Announcements 250-252

CONTENT of The Mathematics Student, Vol. 71, Nos. 1 - 4 (2002):

Sr. No. Author Title of the Paper Pages
1. P. V. Arunachalam Presidential Address - General 01-03
2. P. V. Arunachalam Mathematics of the Twentieth Century - A Point of View 05-20
3. - Abstracts of Papers - 67th Annual Conference of IMS
held at Aligarh Muslim University, Aligarh, Jan 27-30, 2002
21 - 48
4. J. R. Patadia Lacunary Fourier series and Sidon sets 49-71
5. S. P. Singh and
Mahi R. Singh
Fixed Points Theorems and Applications 73-81
6. M. K. Gupta On some Weak Separation Axioms 83-89
7. Neville Robbins On Modified R-regular Partitions 91-96
8. S. P. Arya Teacher training in India 97-105
9. M. A. Pathan Presidential Address - General 107-110
10. M. A. Pathan Lie Algebraic Analysis of Differential Equations and Special Functions 111-124
11. - Abstracts of Papers - 68th Annual Conference of IMS
held at Shivaji University, Kolhapur, December 20-23, 2002
12. S. G. Deo Trigonometric like Operators in Banach Spaces 149-160
13. L. Radhakrishna The Taxonomy of Mathematics and Einstein 161-169
14. R. C. Srivastava Converging Shock in the Welfare of Mankind 171-186
15. Chandrasekhar Adiga Ramanujan's Continued Fractions and Their Evaluations 187-199
16. S. P. Arya and Neeru Jain(nee Singal) Fuzzy Somewhat Continuous functions 201-207
17. M. K. Singal The Indian Mathematical Society : An Overview 209-246
18. - News and Announcements 247-250